.
.
.
.
Coronavirus

Dane who died from blood clots after taking AstraZeneca jab had ‘unusual symptoms’

Published: Updated:

A 60-year old Danish woman who died of a blood clot after receiving AstraZeneca’s COVID-19 vaccine had “highly unusual” symptoms, the Danish Medicines Agency said late on Sunday.

It said the woman had a low number of blood platelets and clots in small and large vessels, as well as bleeding.

Read the latest updates in our dedicated coronavirus section.

European vaccination programs have been upset in the last two weeks by reports that recipients of the AstraZeneca inoculation have suffered blood clots.

The European Medicines Agency has said there is no indication that the events were caused by the vaccination, a view that was echoed by the World Health Organization on Friday.

AstraZeneca Plc said on Sunday a review of safety data of people vaccinated with its COVID-19 vaccine has shown no evidence of an increased risk of blood clots.

Read more:

Denmark halts AstraZeneca vaccine due to serious cases of blood clots

‘No evidence’ of higher blood clots risk from vaccine: AstraZeneca

Netherlands halts use of AstraZeneca COVID-19 vaccine amid fears of side effects